Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread/ Nevirapine lypoatrophy?
Aug 9, 2002

Dr. Henry, Thanks for all of your comments in this column. Recently my doctor switched me off of Amprenavir, DDI, Norvir and Ziagen to Viread, Nevirapine/Tenofovir and Ziagen. I had been having off-the-charts trikes. and cholesterol. Do any of these new drugs cause lipoatrophy like the Amprenavir and before that Crixivan did? Also, why after five years did all of these numbers elevate. Was my pancreas and/or liver giving out??? Thanks.

Response from Dr. Henry

Your new regimen may have less of an effect on your lipid levels and fat levels but firm long-term data is lacking. We don't have long-term experience with tenofovir or your particular regimen. On paper it may be a good choice from the lipid/fat perspective and is reasonable to try if your HIV/resistance situation supports it as well. Aging aand other factors not related to the actual drugs used may effect the rate at which lipid/fat problems develop. KH



Previous
interaction indinavir-buflomedil
Next
Another Parotid Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement